MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the stopper pops off during use with an bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter: (3 of 3 complaints) the nurse indicated that once blood specimen collection was complete and as she was labeling the specimens the cap/lid spontaneously blew off.Blood all over the table.Additionally, on 2020-06-29 the bd sales consultant provided the following additional information: did the course of treatment change? yes¿ the patient had to be poked again.Was there any exposure to blood/bodily fluids due to the stopper popping off? blood spewed all over the nursing station desk.Was there any medical attention needed? for example lab testing or administration of antivirals? no.Was a holder used? was it a bd holder? all products used are bd.Was the acquisition device bd? not sure what you mean by an acquisition device¿? what is the acquisition device that was used? never heard a product described as an acquisition device¿.Do you mean a venipuncture device? was a syringe used to fill tubes? was plunger pushed to blood or was the vacuum used to draw the blood into the tube? no syringes no plungers¿ just the vacuum of the vacutainer tube.Was the closure recapped? was there a tight seal? nothing re-capped.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 7/13/2020.H.6.Investigation: bd received 4 samples from the customer for investigation.All samples were evaluated by visual examination and functional testing and the indicated failure mode for stopper pop off with the incident lot was not observed.Additionally, 10 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to the indicated failure mode as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that the stopper pops off during use with an bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter: (3 of 3 complaints) the nurse indicated that once blood specimen collection was complete and as she was labeling the specimens the cap/lid spontaneously blew off.Blood all over the table.Additionally, on 2020-06-29 the bd sales consultant provided the following additional information: · did the course of treatment change? yes¿ the patient had to be poked again · was there any exposure to blood/bodily fluids due to the stopper popping off? blood spewed all over the nursing station desk.O was there any medical attention needed? for example lab testing or administration of antivirals? no.· was a holder used? was it a bd holder? all products used are bd.· was the acquisition device bd? not sure what you mean by an acquisition device¿? · what is the acquisition device that was used? never heard a product described as an acquisition device¿.Do you mean a venipuncture device? · was a syringe used to fill tubes? was plunger pushed to blood or was the vacuum used to draw the blood into the tube? no syringes no plungers¿ just the vacuum of the vacutainer tube.· was the closure recapped? was there a tight seal? nothing re-capped.

Brand Name
BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10258549
Report Number1917413-2020-00573
Device Sequence Number10883784
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number369714
Device Catalogue Number369714
Device Lot Number9280966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;